Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Have PCOS. Undergone several IVF. Started spotting, passing dark brown blood. What could this be?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11916 Questions
I have PCOS and until This past December, I haven't had a period on my own in 10 years. I have did invitro several times without success and gave up. When my period started in December my doctor said that may hormones may be leveling out. Well, for the next three months, I didn't have another period. A couple of days ago, I started spotting dark brown, blackish blood. What is this? Of course my husband and I aren't using protection bc we thought we couldn't get pregnant. What could the problem be?
Posted Fri, 26 Apr 2013 in Getting Pregnant
Answered by Dr. Michelle Gibson James 42 minutes later
Hi, thanks for using healthcare magic

Normally when a woman sees dark brown blood it presents old blood that is coming out of the uterus.
It could represent old menstrual blood or implanation bleeding.

The delay or irregularity in your periods could be due to PCOS which as you would know can do this or be as a result of pregnancy. There are other causes of irregular periods but most likely your doctor would have ruled these out already.

You may want to consider doing a pregnancy test. The home tests are usually very accurate, you can choose an early detection kit because these can detect lower levels of HCG, the hormone found in the urine in pregnancy.
The option also exists to do a blood HCG but this would require your doctor doing a blood test.

If the test is negative then the blood represents old menstrual blood that was within the uterus,it is not harmful.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor